Alert archive / Montana / Wind Advisories in 2016

Wind Advisory 7, NWS Billings, MT

February 14, 2016Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Feb 14, 2016, 2:42 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 15, 2016, 12:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 2:42 PM MST (21:42 UTC)
In effect from
Feb 15, 2016, 12:00 AM MST
Expired
Feb 15, 2016, 3:33 PM MST
In force
16 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2016-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2016-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS75 KBYZ 142142
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
242 PM MST SUN FEB 14 2016

MTZ065-066-152145-
/O.NEW.KBYZ.WI.Y.0007.160215T0700Z-160216T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
242 PM MST SUN FEB 14 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY. 

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE TONIGHT AND
  CONTINUE THROUGH MONDAY. WINDS WILL BEGIN TO DECREASE BY LATE
  MONDAY AFTERNOON.

* IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE
  90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH FOOTHILLS.

* WINDS...GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ028-029-034-035-038-041-042-057-063-WYZ099-152145-
/O.NEW.KBYZ.HW.A.0002.160215T1200Z-160216T0300Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-NORTHERN SWEET GRASS-GOLDEN VALLEY-
NORTHERN BIG HORN-JUDITH GAP-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...BIG TIMBER...
RYEGATE...LAVINA...HARDIN...CROW AGENCY...JUDITH GAP...SHERIDAN
242 PM MST SUN FEB 14 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

* TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY
  STRONG ON MONDAY. WINDS WILL BEGIN TO DECREASE MONDAY EVENING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY
  STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  ALERT FOR DANGEROUS CROSS WINDS.

* WINDS...GUSTS OF 50 TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
135 
WWUS75 KBYZ 151110
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
410 AM MST MON FEB 15 2016

MTZ028-029-034-035-038-041-042-057-063-WYZ099-160300-
/O.UPG.KBYZ.HW.A.0002.160215T1200Z-160216T0300Z/
/O.NEW.KBYZ.HW.W.0003.160215T1200Z-160216T0300Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-NORTHERN SWEET GRASS-GOLDEN VALLEY-
NORTHERN BIG HORN-JUDITH GAP-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...BIG TIMBER...
RYEGATE...LAVINA...HARDIN...CROW AGENCY...JUDITH GAP...SHERIDAN
410 AM MST MON FEB 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY
  STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE EARLY
  THIS EVENING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY 
  STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  ALERT FOR DANGEROUS CROSS WINDS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ030-031-058-160300-
/O.NEW.KBYZ.HW.W.0003.160215T1200Z-160216T0300Z/
TREASURE-NORTHERN ROSEBUD-SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...HYSHAM...COLSTRIP...FORSYTH...LAME DEER
410 AM MST MON FEB 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY
  STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE EARLY
  THIS EVENING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY 
  STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  ALERT FOR DANGEROUS CROSS WINDS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-160100-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
410 AM MST MON FEB 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING AND
  CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DECREASE BY
  EARLY THIS EVENING.

* IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON 
  INTERSTATE 90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH 
  FOOTHILLS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
019 
WWUS75 KBYZ 151631
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
931 AM MST MON FEB 15 2016

MTZ028>031-034-035-038-041-042-057-058-063-WYZ099-160300-
/O.CON.KBYZ.HW.W.0003.000000T0000Z-160216T0300Z/
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-
NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-
NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...COLUMBUS...ABSAROKEE...BILLINGS...PRYOR...
LODGE GRASS...BIG TIMBER...RYEGATE...LAVINA...HARDIN...
CROW AGENCY...LAME DEER...JUDITH GAP...SHERIDAN
931 AM MST MON FEB 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY 
  STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE 
  EARLY THIS EVENING. 

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY 
  STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  ALERT FOR DANGEROUS CROSS WINDS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-160100-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
931 AM MST MON FEB 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING 
  AND CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DECREASE 
  BY EARLY THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON 
  INTERSTATE 90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH 
  FOOTHILLS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
942 
WWUS75 KBYZ 152233
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
333 PM MST MON FEB 15 2016

MTZ065-066-152345-
/O.CAN.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
333 PM MST MON FEB 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO REAMIN BELOW ADVISORY LEVEL THE REMAINDER OF
THE AFTERNOON AND TONIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

MTZ028>031-034-035-038-041-042-057-058-063-WYZ099-160300-
/O.CON.KBYZ.HW.W.0003.000000T0000Z-160216T0300Z/
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-
NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-
NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...COLUMBUS...ABSAROKEE...BILLINGS...PRYOR...
LODGE GRASS...BIG TIMBER...RYEGATE...LAVINA...HARDIN...
CROW AGENCY...LAME DEER...JUDITH GAP...SHERIDAN
333 PM MST MON FEB 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING. THE WINDS WILL DECREASE BY
  MID EVENING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY 
  STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  ALERT FOR DANGEROUS CROSS WINDS. 

* WINDS...GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:39 AM MST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 14, 11:39 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
1139 AM MST SUN FEB 14 2016

.UPDATE...
UPDATED TO ACCOUNT FOR WEAK SHOWER ACTIVITY COMING OFF THE
CRAZY...SNOWY AND BELT MOUNTAINS AND INTO OUR WESTERN LOWER
ELEVATIONS. WINDS HAVE KICKED UP AS WE MIX INTO THE STRONG NWLY
MID LEVEL FLOW.

PREVIOUS DISCUSSION ISSUED 854AM...
NORTHWEST FLOW EXISTS OVER THE REGION WITH WEAK ENERGY IN EASTERN
MT HELPING TO PRODUCE SOME LIGHT SHOWER ACTIVITY...WHICH IS MAINLY
EAST OF BILLINGS AND OVER THE MTS AS OF 1545Z. LOOKING UPSTREAM...
WEDGE OF DRIER AIR WILL CONTINUE TO IMPACT OUR WESTERN TO CENTRAL
PARTS TODAY WHICH ALONG WITH DOWNSLOPE WINDS SHOULD KEEP A PORTION
OF OUR CWA DRY FROM THIS POINT ON...INCLUDING HARLOWTON AND
BILLINGS. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE OVER OUR
EAST BUT WITH MINIMAL TOTAL PCPN AMOUNTS. HIGH TEMPS TODAY WILL
REACH THE UPPER 40S TO MID 50S ACROSS THE LOWER ELEVATIONS WITH
ANOTHER DAY OF GOOD MIXING. MAIN ISSUE OF COURSE IS THE WIND PER
THE 40-50 KTS OF NORTHWESTERLY MID LEVEL FLOW. HAVE INCREASED
GUSTS AT LOCATIONS SUCH AS BILLINGS AND SHERIDAN AS GUSTS IN
EXCESS OF 40 MPH ARE LIKELY BY MIDDAY. HARLOWTON WILL APPROACH
HIGH WIND BUT THE MID LEVEL WINDS ARE NOT COMPLETELY LINKED UP W/
THE SFC FLOW DOWN THE MUSSELSHELL RIVER...SO FEEL THAT THEY WILL
MAX OUT WITH GUSTS INTO THE 45-55 MPH RANGE.

IF YOU ARE TIRED OF THE WIND IT IS NOT GOING TO GET ANY BETTER
MONDAY.

JKL

&&

.SHORT TERM...VALID FOR TDY AND MON...

UNSETTLED WEATHER WILL CONTINUE FOR THE NEXT COUPLE OF DAYS. A
RIDGE OF HIGH PRESSURE WILL BE SITUATED ALONG THE WESTERN STATES
WITH THE RIDGE AXIS ALONG THE WEST COAST. THIS WILL RESULT IN A
CONTINUED UNSETTLED NORTHWEST FLOW ALOFT ACROSS OUR FORECAST AREA
THROUGH MONDAY. A SERIES OF UPPER LEVEL DISTURBANCES WITHIN THE
FLOW WILL MOVE SOUTHEAST OUT OF CANADA TODAY AND AGAIN MONDAY. ONE
DISTURBANCE IS CURRENTLY WORKING ITS WAY ACROSS OUR AREA. RADAR
HAS BEEN SHOWING AN INCREASE IN SNOW SHOWER ACTIVITY ACROSS OUR
CENTRAL AND WESTERN COUNTIES THIS MORNING. LIVINGSTON VISIBILITY
HAS BEEN DOWN TO 1 1/4 MILES AT TIMES. HOWEVER...THE ACTIVITY OVER
BILLINGS HAS ONLY BEEN A TRACE SO FAR. THIS MAY BE DUE TO A
20-30KT WESTERLY WIND NOT FAR FROM THE SURFACE WHICH IS BEING
NOTED ON THE VAD WIND PROFILER. WE WILL CONTINUE TO MAINTAIN A
HIGH CHANCE FOR MORNING SNOW SHOWERS AND AFTERNOON RAIN SHOWERS
TODAY AND AGAIN MONDAY. SNOW SHOWERS WILL BE LIKELY FOR THE
MOUNTAINS WHERE A FEW INCHES WILL BE POSSIBLE...ESPECIALLY FOR THE
BEARTOOTH/ABSAROKAS.

WINDS WILL CONTINUE TO BE AN ISSUE TODAY AND MONDAY BUT WE ARE
NOT EXPECTED AS STRONG OF GUSTS AS WERE REPORTED YESTERDAY.
PRESSURE GRADIENTS WILL BE MORE OF AN EAST/WEST ORIENTATION WHICH
DOES NOT FAVOR THE LIVINGSTON AREA TOO WELL BUT GUSTS AROUND 50
MPH WILL STILL BE POSSIBLE. HARLOWTON WILL CONTINUE TO SEE GUSTY
WINDS AS WELL...BUT 50KT 700MB WINDS ARE NORTHWEST WHICH IS NOT
OPTIMUM AS WELL FOR HIGH WINDS. HOWEVER...WE WILL HIGHLIGHT THESE
WINDS IN AN HWO AND WEATHER STORY GRAPHIC FOR PRIMARILY THE
WESTERN FOOTHILLS AREAS. TEMPERATURES WILL CONTINUE TO BE ABOVE
NORMAL BOTH DAYS WITH READINGS IN THE 40S TO LOWER 50S. HOOLEY

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

TEMPERATURES AROUND 20 DEGREES ABOVE SEASONAL LEVELS WILL BE THE
NEW NORM THROUGH THE WORK WEEK AS UPPER LEVEL HIGH DOMINATES THE
WESTERN US.

FOR TUESDAY EXPECT PARTLY SUNNY SKIES AS MONDAYS DISTURBANCE MOVES
OUT OF THE REGION. SOME LINGERING MOISTURE ALOFT WILL ALLOW FOR
FOR A SLIGHT CHANCE OF PRECIPITATION TUESDAY MORNING AND EARLY
AFTERNOON. WITH COOLER TEMPERATURES IN THE MORNING...CAN NOT RULE
OUT A RAIN OR SNOW MIX. BREEZY CONDITIONS POSSIBLE WEST OF
BILLINGS TUESDAY AFTERNOON AS WELL AS LEE SIDE TROUGH DEVELOPS
TUESDAY MORNING.

MAIN RIDGE AXIS MOVES OVER THE FORECAST AREA WEDNESDAY BRINGING
CLEARING SKIES...CALMER CONDITIONS...AND LOWER CHANCES FOR RAIN
THROUGH THURSDAY AFTERNOON. CONDITIONS WILL BE WARM AS WARM
TEMPERATURES ALOFT AND GOOD DOWNSLOPE CONDITIONS MOVE INTO THE
REGION. TEMPERATURES ARE LIKELY TO BE VERY WARM AGAIN AND MOST
LOCATIONS WILL EASILY HIT THE LOW 60S.

UNCERTAINTY MOVES INTO THE FORECAST THROUGH THE EARLY WEEKEND AS A
PACIFIC TROUGH APPROACHES FRIDAY MORNING. THE CONSENSUS TRACK OF
THE TROUGH WILL LIKELY YIELD HIGH POPS FOR WESTERN FACING SLOPES
AND LOCATIONS EAST OF BILLINGS. DOWNSLOPE CONDITIONS WILL LIKELY
LIMIT PRECIP CHANCES IN CENTRAL ZONES AROUND BILLINGS.
GIVEN THE APPROACHING TROUGH...BUMPED POPS UP IN FOR FRIDAY AND
SATURDAY OF NEXT WEEK. WITH INCREASING CLOUDS AND LOWERING HEIGHTS
TEMPERATURES COOL OFF SLIGHTLY...THOUGH ABOVE NORMAL CONDITIONS
WILL LIKELY PERSIST THROUGH NEXT WEEKEND. DOBBS
&&

.AVIATION...

VFR CONDITIONS EXPECTED MUCH OF TODAY. A FEW SHOWERS WITH MVFR/IFR
CONDITIONS POSSIBLE AWAY FROM KBIL THROUGH EARLY EVENING. SHOWERS
THEN POSSIBLE OVER MUCH OF THE REGION TONIGHT INTO MON. BY 17-19Z
TODAY GUSTY WEST AND NORTHWEST WINDS MOVE INTO ALL TERMINALS WITH
30 TO 40 KNOT GUSTS POSSIBLE THROUGH THIS EVENING. MOUNTAIN
OBSCURATIONS ARE POSSIBLE IN AND AROUND ANY SHOWERS. RMS/JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 054 037/055 038/062 038/061 043/062 037/058 036/053
    2/W 23/W    32/W    11/B    11/B    21/N    11/B
LVM 050 039/054 040/057 039/058 042/058 035/053 034/049
    2/W 34/W    41/N    11/N    12/W    31/N    11/N
HDN 055 033/055 034/064 034/064 037/065 034/061 032/056
    2/W 24/W    33/W    10/B    11/E    21/N    11/B
MLS 050 030/050 029/056 032/058 036/061 037/055 033/052
    2/W 14/W    24/W    20/B    11/B    31/N    11/B
4BQ 050 031/050 030/060 032/063 037/066 035/057 032/053
    3/W 24/W    33/W    10/B    01/B    31/N    11/B
BHK 045 028/046 027/048 029/051 035/057 035/049 031/047
    2/W 14/W    24/W    20/B    01/B    31/N    11/B
SHR 051 030/053 032/060 032/061 035/064 031/057 029/053
    3/W 36/W    42/W    10/B    11/B    21/B    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Feb 14, 8:44 AM MST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
844 AM MST SUN FEB 14 2016

MTZ028-029-034-035-039>042-056-063>068-150545-
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
844 AM MST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS WILL IMPACT THE AREA THROUGH TONIGHT. THE
STRONGEST WINDS WILL BE ALONG THE FOOTHILLS WHERE GUSTS AROUND 50
MPH ARE POSSIBLE. TRAVEL ON INTERSTATE 90 AND HIGHWAY 191 WILL BE
AFFECTED BY GUSTY CROSS WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN WILL CONTINUE TO FAVOR GUSTY WEST WINDS ALONG
THE FOOTHILLS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Local storm report, Feb 14, 11:43 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1143 AM MST SUN FEB 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             3 N COOKE CITY          45.06N 109.95W
02/14/2016  M1.0 INCH        PARK               MT   MESONET

0100 AM     SNOW             21 SE BURGESS JUNCTION  44.58N 107.20W
02/14/2016  M1.0 INCH        SHERIDAN           WY   MESONET

0100 AM     SNOW             1 NNW BURGESS JUNCTION  44.79N 107.53W
02/14/2016  M2.0 INCH        SHERIDAN           WY   MESONET

0100 AM     SNOW             13 ENE WILSALL          46.09N 110.43W
02/14/2016  M4.0 INCH        PARK               MT   MESONET

0100 AM     SNOW             8 WSW DAYTON            44.81N 107.41W
02/14/2016  M1.0 INCH        SHERIDAN           WY   MESONET

0100 AM     SNOW             5 W RED LODGE           45.19N 109.35W
02/14/2016  M2.0 INCH        CARBON             MT   MESONET

0100 AM     SNOW             14 W NYE                45.42N 110.09W
02/14/2016  M1.0 INCH        SWEET GRASS        MT   MESONET

0100 AM     SNOW             16 SW NYE               45.30N 110.07W
02/14/2016  M2.0 INCH        SWEET GRASS        MT   MESONET

0100 AM     SNOW             7 ESE BURGESS JUNCTION  44.72N 107.40W
02/14/2016  M2.0 INCH        SHERIDAN           WY   MESONET

0100 AM     SNOW             2 N COOKE CITY          45.05N 109.94W
02/14/2016  M3.0 INCH        PARK               MT   MESONET

0100 AM     SNOW             26 ESE EMIGRANT         45.22N 110.24W
02/14/2016  M5.0 INCH        PARK               MT   MESONET

0100 AM     SNOW             25 ESE EMIGRANT         45.27N 110.25W
02/14/2016  M2.0 INCH        PARK               MT   MESONET

0700 AM     SNOW             7 ESE LIVINGSTON        45.64N 110.43W
02/14/2016  M1.5 INCH        PARK               MT   COCORAHS

0700 AM     SNOW             2 W STORY               44.58N 106.93W
02/14/2016  M1.0 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             4 SSW PRAY              45.32N 110.71W
02/14/2016  M1.8 INCH        PARK               MT   COCORAHS

0800 AM     SNOW             16 S SHERIDAN           44.57N 106.93W
02/14/2016  M1.0 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             13 SW MCLEOD            45.49N 110.23W
02/14/2016  M2.1 INCH        PARK               MT   COCORAHS

&&

SNOW2-14
Local storm report, Feb 14, 12:03 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1203 PM MST SUN FEB 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     NON-TSTM WND GST 3 NW BILLINGS           45.81N 108.55W
02/14/2016  M58.00 MPH       YELLOWSTONE        MT   ASOS

&&

ASOS 2-14
Local storm report, Feb 14, 2:32 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MST SUN FEB 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 NE RED LODGE          45.22N 109.22W
02/14/2016  M1.4 INCH        CARBON             MT   COCORAHS

0100 PM     NON-TSTM WND GST 10 E MOLT               45.85N 108.73W
02/14/2016  M63.00 MPH       YELLOWSTONE        MT   TRAINED SPOTTER

0107 PM     NON-TSTM WND GST 12 SE EMIGRANT          45.27N 110.54W
02/14/2016  M59.00 MPH       PARK               MT   MESONET

&&

VLS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:42 PM MSTHigh Wind WatchBYZBig Horn, Golden Valley, Musselshell, Stillwater, Wheatland13 hr

Nearby

Wind Advisories in Montana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.